Flood, Chattooga
- When
- November 24, 4:30 AM EST to 8:30 AM EST
- Where
- Chattooga forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.475, -85.345 (the zone’s center; the record gives no point)
Murray: The Chatsworth Times reported significant flooding of roads throughout the county. One road was even washed out, trapping several people in their homes.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
Chattooga: The sheriff reported that a number of roads around the county were flooded from persistent heavy rain during the late night and early morning hours on top of rain from previous days.Fannin: The public reported that a few creeks were out of their banks in the area and some roads were flooded and impassable.Murray: The Chatsworth Times reported significant flooding of roads throughout the county. One road was even washed out, trapping several people in their homes. Several parks and neighborhoods were also flooded. In additon, the public reported that a shopping center on U.S. 411 in Chatsworth was also flooded. The flooding was a result of several inches of rain over a two to three day period. Damages were estimated at $25,000.Whitfield: The public reported that several roads in the county were flooded from persistent heavy rain during the morning hours. Some of the roads were impassable, including Airport Road, Cleveland Highway, and Underwood at Richardson Drive.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 24, 3:45 AM EST, 45 minutes earlier.
AREA FORECAST DISCUSSION...ADDED FLOOD WATCH DISC NATIONAL WEATHER SERVICE PEACHTREE CITY GA 345 AM EST WED NOV 24 2004 .SHORT TERM... VERY ACTIVE CONVECTION MOVING INTO NW GEORGIA THIS MORNING WITH BROAD CIRCULATION AND LEWP CONFIGURATIONS. LOW LEVEL SHEAR PRETTY GOOD BUT IF MODELS ARE TO BE BELIEVED IT WILL INCREASE SIGNIFICANTLY TODAY. CAPE VALUES NOT REAL GREAT SO FAR BUT WILL NOT TAKE MUCH INCREASE IN TEMP OR DEWPOINT WITH THESE SHEAR VALUES TO HAVE RISK OF SEVERE STORMS INCLUDING SUPERCELLS AND SMALL SCALE BOW SEGMENTS CAPABLE OF DAMAGING WINDS. EXPECT STORMS TO PERSIST THROUGH AT LEAST MID MORNING. EXPECTATION FOR AFTERNOON CONVECTION DEPENDS ON EVOLUTION OF ONGOING STORMS. IF STORMS WEAKEN TOO QUICKLY THEN THIS AFTERNOON COULD BE PRIMED FOR SIGNIFICANT SEVERE WEATHER EVENT AS THETA-E RIDGE AND 50KT 850MB JET MOVES INTO CENTRAL GEORGIA 18Z-00Z. SUPERCELLS SIMILAR TO THOSE OCCURRING NOW IN EASTERN MISSISSIPPI COULD BE SEEN IN SOUTHERN PART OF CWA THIS AFTERNOON. LINE OF CONVECTION SHOULD DEVELOP THIS AFTERNOON IF NOT ALREADY ONGOING AND MOVE EAST INTO SE PART OF CWA THIS EVENING. CLEARING BEHIND THE SQUALL LINE BUT SCT SHRA WILL STILL BE POSSIBLE UNTIL H5 VORT AXIS PASSES VERY LATE TONIGHT. HEAVY RAIN AND FLOODING VERY LIKELY TODAY. WILL CONTINUE FLOOD WATCH AND EXPAND TOO INCLUDE ALL OF CWA. MAY END UP POSING A GREATER THREAT TO LIFE AND PROPERTY WHERE HEAVY RAIN FELL TUESDAY. .LONG TERM... NICE WEATHER THUR AND FRI. SLT CHC/CHC POPS ON SAT AS QUICK MOVING SYSTEM MOVES THROUGH. BETTER CHANCE OF PRECIP ON MON/TUE/WED AS STRONG SWLY FLOW REDEVELOPS IN PATTERN SIMILAR TO THE ONE THE LAST SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 67 46 53 33 / 99 20 00 00 ATHENS 68 45 54 32 / 99 60 00 00 GAINESVILLE 67 44 52 31 / 99 30 00 00 ROME 67 45 52 30 / 99 20 00 00 COLUMBUS 72 51 57 33 / 99 30 00 00 MACON 71 50 59 33 / 99 70 00 00 && .FFC WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TODAY FOR MOST OF NORTH AND CENTRAL GEORGIA. && 13/SNELSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 808 PM EST TUE NOV 23 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-240706- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...OVERNIGHT TUESDAY NIGHT. ...ISOLATED THUNDERSTORMS POSSIBLE OVERNIGHT... .SYNOPSIS... A WEAK STATIONARY FRONT IS ORIENTED EAST TO WEST ACROSS CENTRAL GEORGIA. ANOTHER WEAK FRONT EXTENDS EAST TO WEST ACROSS NORTH GEORGIA. .PRIMARY HAZARD...THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE LIGHTNING. .DISCUSSION... UNSEASONABLY WARM AND MOIST AIR WILL CONTINUE TO FLOW NORTH FROM THE GULF OF MEXICO INTO GEORGIA OVERNIGHT. THIS FLOW OF AIR IS INTERSECTING WITH THE STATIONARY FRONTS RESULTING IN LOCALIZED AREAS OF LIFT. A MORE GENERAL SOURCE OF LIFT IS DIFFLUENT FLOW ALOFT. LOSS OF DAYTIME HEATING IS A LIMITING FACTOR...BUT ISOLATED THUNDERSTORMS COULD PERSIST THROUGH THE NIGHT. THE MOST LIKELY AREAS TO SEE ANY THUNDERSTORMS ARE ALONG AND NORTH OF A LINE FROM LA GRANGE TO EATONTON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS AND SOME HEAVY RAIN CAN BE EXPECTED WEDNESDAY. SOME MINOR FLOODING IS POSSIBLE. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1131 PM EST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 6 SW ROCKMART 33.95N 85.12W
11/23/2004 0 MPH POLK GA EMERGENCY MNGR
TREES DOWN ON AT LEAST 3 HOUSES, POWER LINES DOWN TOO.
0408 PM TSTM WND DMG DALLAS 33.92N 84.83W
11/23/2004 PAULDING GA EMERGENCY MNGR
TREES AND POWER LINES DOWN COUNTY WIDE.
0508 PM HAIL LAWRENCEVILLE 33.95N 83.99W
11/23/2004 0.75 INCH GWINNETT GA PUBLIC
0529 PM HAIL JACKSON 33.29N 83.96W
11/23/2004 0.75 INCH BUTTS GA EMERGENCY MNGR
ON HIGHWAY 36W IN JACKSON.
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 318 AM EST WED NOV 24 2004 GAZ011-019-240900- 318 AM EST WED NOV 24 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL...40 TO 50 MPH WINDS...AND EXCESSIVE LIGHTNING IN FLOYD AND CHATTOOGA COUNTIES UNTIL 400 AM EST... AT 216 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CHATTOOGAVILLE...MOVING NORTHEAST AT 50 MPH.
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428798, 5428799, 5428800, 5428801.